Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 261, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 1997, 10:36 PM CDT for Tillman County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 10:36 PM CDT (03:36 UTC)
- Expired
- Jun 14, 1997, 11:05 PM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Tillman County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 150337 RRA
SVROKC
OKC141-150400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT SAT JUN 14 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 1105 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTHERN TILLMAN
INCLUDING THE FOLLOWING LOCATIONS
GRANDFIELD AND HOLLISTER
AT 1036 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES SOUTHEAST OF HOLLISTER. THE STORM WAS MOVING TO THE EAST AT 30
MPH.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS UP TO 65 MPH.
QUICKLY SEEK SHELTER IN A STURDY STRUCTURE AWAY FROM WINDOWS. MOBILE
HOMES AND HIGH-PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS
AND MAY BE OVERTURNED.
MMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:33 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 14, 9:33 PM CDT, 1 hour 3 minutes before
FPUS3 KOKC 150232 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 933 PM CDT SAT JUN 14 1997 THE LARGE AREA OF TSTMS ACRS OUR WRN ZNS PROMPTED A ZFP UPDT ERLIER. WL UPDT THEM AGAIN TWD MDNT TO DROP RN CHCS IN THE FAR W AND MAKE ANY NEEDED CHGS TO TEMPORAL WORDING. WL ALSO RMV MNTN OF SVR IN MOST...IF NOT ALL...ZONE GRPS THEN. ATTM DO NOT SEE ANY NEED TO MAKE OTHER CHGS. FCSTID = 23 = CMS .OKC... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 14, 7:03 PM CDT, 3 hours 33 minutes before
OKZ004>053-TXZ083>090-141230- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 705 PM CDT SAT JUN 14 1997 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ABOUT THE WESTERN THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS... A COMPLEX OF SEVERE THUNDERSTORMS OVER WEST TEXAS AND THE TEXAS PANHANDLE IS EXPECTED TO PROGRESS EAST NORTHEASTWARD INTO PARTS OF NORTH TEXAS AND OKLAHOMA THIS EVENING. THE STORMS HAVE DEVELOPED IN AN AREA OF VERY HIGH INSTABILITY AND LOW LEVEL MOISTURE. AS THE STORMS PROGRESS FARTHER EAST AND NORTH...THEY WILL ENCOUNTER SOMEWHAT LESS FAVORABLE CONDITIONS. THE STORMS SHOULD BEGIN TO WEAKEN AS THEY ENTER THE SLIGHT RISK AREA AND MOST SHOULD BE BELOW SEVERE LEVELS BEFORE THEY MOVE EAST OF THAT AREA. AS A RESULT...THE MAIN THREAT OF SEVERE WEATHER WILL BE BEFORE MIDNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WINDS. RELATIVELY LIGHT LOW- AND MID-LEVEL WINDS WILL LIMIT THE CHANCES OF SUPERCELL DEVELOPMENT. CMS
Special weather statement, Jun 14, 7:05 PM CDT, 3 hours 31 minutes before
OKZ004>053-TXZ083>090-141230- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 705 PM CDT SAT JUN 14 1997 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ABOUT THE WESTERN THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS... A COMPLEX OF SEVERE THUNDERSTORMS OVER WEST TEXAS AND THE TEXAS PANHANDLE IS EXPECTED TO PROGRESS EAST NORTHEASTWARD INTO PARTS OF NORTH TEXAS AND OKLAHOMA THIS EVENING. THE STORMS HAVE DEVELOPED IN AN AREA OF VERY HIGH INSTABILITY AND LOW LEVEL MOISTURE. AS THE STORMS PROGRESS FARTHER EAST AND NORTH...THEY WILL ENCOUNTER SOMEWHAT LESS FAVORABLE CONDITIONS. THE STORMS SHOULD BEGIN TO WEAKEN AS THEY ENTER THE SLIGHT RISK AREA AND MOST SHOULD BE BELOW SEVERE LEVELS BEFORE THEY MOVE EAST OF THAT AREA. AS A RESULT...THE MAIN THREAT OF SEVERE WEATHER WILL BE BEFORE MIDNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WINDS. RELATIVELY LIGHT LOW- AND MID-LEVEL WINDS WILL LIMIT THE CHANCES OF SUPERCELL DEVELOPMENT. CMS
Local storm report, Jun 14, 10:13 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SAT JUN 14 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM DAVIDSON " OK 60 MPH WIND GUST.
06/14/97 TILLMAN
1010 PM FREDERIICK OK 60 MPH WIND GUST.
06/14/97 TILLMAN
SCLocal storm report, Jun 14, 10:15 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SAT JUN 14 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM DAVIDSON OK 60 MPH WIND GUST.
06/14/97 TILLMAN
1010 PM FREDERIICK OK 60 MPH WIND GUST.
06/14/97 TILLMAN
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 47 min |
| Jun 14, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.